On multiplicative dependence of values of rational functions and a generalization of the Northcott theorem

Alina Ostafe*, Min Sha, Igor E. Shparlinski, Umberto Zannier

*Corresponding author for this work

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In this paper, we study multiplicative dependence of values of polynomials or rational functions over a number field. As an application, we obtain new results on multiplicative dependence in the orbits of a univariate polynomial dynamical system. We also obtain a generalization of the Northcott theorem replacing the finiteness of preperiodic points from a given number field by the finiteness of algebraic integers having two multiplicatively dependent elements in their orbits.

Original languageEnglish
Pages (from-to)385-407
Number of pages23
JournalMichigan Mathematical Journal
Volume68
Issue number2
DOIs
Publication statusPublished - Jun 2019

Cite this